Did 20 year-old Thai student, Ketsiree Kongkaew, die from the mixing of her COVID-19 vaccines?
Find out what happened, and what the FACTS really are!
Claim : Thai Student Died From Mixing Of COVID-19 Vaccines!
People are sharing a Bangkok Post article about a Thai student who recently died after receiving a Sinovac vaccine and then the AstraZeneca vaccine.
They are claiming that her death shows the danger of mixing COVID-19 vaccines.
The danger of mixing vaccines
A student who developed blood clots after getting her second Covid-19 vaccine shot and her left leg was amputated has since died of a haemorrhagic stroke after brain surgery.
She had been inoculated first with the Sinovac vaccine, and then given AstraZeneca as her second dose.
Truth : Thai Student Did NOT Die From Mixing Of COVID-19 Vaccines!
This is yet another COVID-19 vaccine FAKE NEWS, and here are the reasons why!
Fact #1 : Vaccine Mixing Will Not Cause Blood Clots / Stroke
Most people do not even bother to read the Bangkok Post article to find out what they reported, and accepted the fake claim at face value.
The Bangkok Post never associated her death with the mixing of COVID-19 vaccines. That was added by the fake news creator.
Vaccines are like self-defence classes, so taking different vaccines (also known as heterologous vaccination) has been shown to impart better protection against COVID-19.
Taking different vaccines won’t interact with each other or cause problems like blood clots or stroke, because they are taken weeks apart.
Fact #2 : She Developed Blood Clots Which Required Amputation
The student, Ketsiree Kongkaew, received the Sinovac vaccine for her first dose, and subsequently the AstraZeneca vaccine on 13 August 2021.
She complained of fever and chest pains about 3 days later, which a doctor at the Phangnga Hospital diagnosed as a bladder infection.
However, she later experienced severe pain in her left leg, which an X-ray revealed were blood clots that required urgent surgery.
She was put on thrombolytic drugs to dissolve the clots, and transferred to two other hospitals, before doctors decided to amputate her leg.
Fact #3 : AstraZeneca Vaccine Can Cause TTS / VITT
The Bangkok Post article did not directly associate her blood clots with the AstraZeneca vaccine, only noting that they occurred after she received the AstraZeneca vaccine.
The AstraZeneca vaccine is known to cause a rare side effect called thrombosis with thrombocytopenia syndrome (TTS) or vaccine-induced thrombotic thrombocytopenia (VITT).
This side effect is unusual because it causes blood clots to develop in the large veins of the brains, abdomen or lungs, together with low platelet counts, leading to bleeding tendencies.
It can also cause blood clots in large arteries like the carotid and middle cerebral arteries, but again, together with low platelet counts. These arterial blood clots are much less common than venous blood clots.
It is unknown if Ketsiree’s blood clots are related to the AstraZeneca vaccine, since they developed in her leg’s artery. But it is certainly a possibility.
Read more : AstraZeneca Vaccine Blood Clot Risk : How Dangerous Is It?
Fact #4 : She Died From A Haemorrhagic Stroke 2 Months Later
On Friday, 22 October 2021, Ketsiree developed a haemorrhage stroke (bleeding in her brain), due to the thrombolytic drugs she was taking to treat the blood clots.
She underwent emergency surgery, but did not recover and had to rely on a ventilator. She was pronounced dead on Monday, 25 October 2021.
Her death was therefore a result of a haemorrhagic stroke that occurred 2 months later, and not TTS / VITT from the AstraZeneca vaccine.
Fact #5 : COVID-19 Can Cause Similar Blood Clots
While the AstraZeneca vaccine can cause TTS / VITT, the risk is exceedingly low.
More importantly, and this is something most people do not know – COVID-19 itself can cause similar blood clots in the cerebral vein, at much higher levels.
The Journal of American College of Cardiology recently reported that the risk of cerebral vein thrombosis (blood clots in the a major brain vein) is much higher with COVID-19 than vaccines :
|Cerebral Vein Thrombosis Risk||Per Million
|Patient with COVID-19||207||+8,525%|
So the benefits of getting vaccinated against COVID-19 still far outweigh the risk of getting TTS / VITT from the AstraZeneca vaccine.
More importantly, we can watch out for early symptoms of TTS / VITT, and seek early treatment before complications develop.
Read more : AstraZeneca Vaccine Blood Clots : What To Look For?
There are many fake news about COVID-19 vaccines, so please take such alarming news with a grain of salt.
The truth is – all approved COVID-19 vaccines have been certified to be safe and effective through large clinical trials.
Protect yourself and your family – get vaccinated against COVID-19!
Please Support My Work!
Name : Adrian Wong
Bank Transfer : CIMB 7064555917 (Swift Code : CIBBMYKL)
Credit Card / Paypal : https://paypal.me/techarp
Dr. Adrian Wong has been writing about tech and science since 1997, even publishing a book with Prentice Hall called Breaking Through The BIOS Barrier (ISBN 978-0131455368) while in medical school.
He continues to devote countless hours every day writing about tech, medicine and science, in his pursuit of facts in a post-truth world.
- Did Jean Yip Hairstylist Die From Vaccine Booster Dose?
- Are Top 4 COVID-19 Vaccines From China?
- Can Caffeine, Theophylline, Theobromine Prevent COVID-19?
- National Recovery Plan Phase 4 SOP : 24 October Edition!
- National Recovery Plan Phase 3 SOP : 22 October Edition!
If you like our work, please support us by visiting our sponsors, or donating to our fund. Thank you!